Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 31, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 7, 2004, 7:10 PM CDT for Hale County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 7, 2004, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Hale County, AL
The radar
The Birmingham radar (KBMX), 90 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS54 KBMX 080010 SVRBHM ALC065-080045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN WEST CENTRAL ALABAMA * UNTIL 745 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AKRON...MOVING EAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AKRON. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3296 8776 3286 8784 3282 8755 3300 8754 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 7, 5:53 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 553 PM CDT WED APR 7 2004 .SHORT TERM...WE ARE KEEPING A CLOSE WATCH ON A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO PICKENS COUNTY AND FAR WEST CENTRAL ALABAMA. AN AREA OF STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN MISSISSIPPI LATE THIS AFTERNOON IN AN UNSTABLE AIRMASS...ALONG A STRONG DEWPOINT BOUNDARY...AND AN AREA OF GOOD LIFT PROVIDED FROM MID AND UPPER LEVEL DIVERGENCE AROUND A UPPER LOW PRESSURE SYSTEM IN THE ARKLATEX REGION. THESE STORMS WERE MOVING EAST...BUT THEY WERE HAVING A HARD TIME MAINTAINING THEIR STRENGTH AS THEY MOVE INTO A DRIER AND MORE STABLE AIRMASS IN WESTERN ALABAMA. EXPECT A FEW STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL IN PICKENS...NORTHERN SUMTER...AND GREENE COUNTY THROUGH 8 PM. AS THESE STORMS SLOWLY MOVE EAST INTO THE TUSCALOOSA AREA AND POINTS EAST...THEY WILL WEAKEN...ESPECIALLY WITH THE LOSS OF DAYTIME HEATING. WEAKER SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE OVER THE AREA LATER THIS EVENING AND OVERNIGHT AS MOISTURE INCREASES. HOWEVER...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AS WEAK INSTABILITY AND WINDS ARE EXPECTED. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 50 30 00 00 MONTGOMERY 58 78 53 80 55 / 50 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
Hazardous weather outlook, Apr 7, 1:20 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| Apr 7, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale | 62 min |
| Apr 7, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 17 min |
| Apr 7, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 55 min |
| Apr 7, 8:35 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 55 min |
| Apr 7, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 48 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 25 min |
| Apr 7, 11:11 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 34 min |
| Apr 7, 11:22 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 38 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 31 min |
| Apr 8, 12:29 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 31 min |
| Apr 8, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Apr 8, 9:24 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
| Apr 8, 9:54 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.